A migraine is a severe headache usually accompanied by symptoms such as nausea and vomiting. This can disable you for a few hours or even days. The level at which this happens or even its frequency varies.
A recent study shows that women suffer from migraines more than men. Although its exact cause is unknown, birth control devices happen to be one of the culprits.
An example of such a birth control device is the oral contraceptives. This is because its ingredients alter the woman’s hormonal level and causes the migraine. The cause of course is too much estrogen which is added to what is already naturally produced by the body.
Aside from migraine, oral contraceptives may cause medical abnormalities from uterine fibroids to breast cancer.
Sometimes, the migraine attack may occur before or after taking the oral contraceptive. If this happens regularly, you are advised to try another method of birth control. This can be avoided though if you take it with food or milk. You must take this at the same time daily and stick with the prescribed dosage that was given to you.
Women over the age of 35 and experience migraines as a result of using birth control pills and other devices are at risk of getting a stroke. This is another reason why some institutions strongly advice females to use something else if they don’t want to get pregnant.